I recenly increased my dosage of Gleeve and have had a problem with diarrhea. Has anyone else had this problem and if so does it eventually go away? Also I typically do not have a need to take over the counter meds but is it ok to take Tylenol or Ibuprofen while taking gleevec. Thanks for your help. Anita
Gleevec and diarrhea
Posted 03 May 2011 - 09:52 PM
Posted 03 May 2011 - 10:40 PM
Most of us have had diarrhea on 400mg, so increasing the dosage would inevitably make the side effects worse . Start taking some probiotics and make sure you eat enough fibre in your diet. Also keep some Imodium on hand, just in case.
Ibuprofen is preferred as Tylenol is hard on the liver and the liver is already having to cope with the Gleevec, but as long as your liver function is okay the occasional Tylenol is alright. Just make sure you have food prior to taking the Ibuprofen.
Posted 04 May 2011 - 08:32 AM
Do we have diarrhea? Let me think.....do deer crap in the woods?
It is called the "sharts". Here is one discussion we have had about it:
Posted 04 May 2011 - 09:09 AM
Yes, it is a problem. I found that modifying my diet helps. Low fat, high fiber. I'll take a GasX to relieve the gas. I also avoid Tylenol(Acetimetophen) at all costs. I use Aleve(Naproxen) when I have any issues. Luckily that is not very often.
Posted 04 May 2011 - 10:04 AM
I've found my eating and drinking less helps but then I didn't want to starve my body of what nutrients we need from day to day. I drink Boost (at least 2 a day) and it really has seemed to help me quite a bit. Also make me feel like I'm getting a lot of those vitamins and minerals that I otherwise would be missing out on. Oh... and it's tasty too!!!
Posted 05 May 2011 - 05:10 PM
Six years of sharts here. Tried an unsuccessful change to Tasigna and back to Gleevec which caused some side effect changes, but the diarrhea is back. I am on a water pill and it's helps somewhat, but it's embarrassing and makes me feel old. Sigh.
"Scar tissue is stronger than regular tissue. Realize the strength, move on" ~~ Henry Rollins
1 user(s) are reading this topic
0 members, 1 guests, 0 anonymous users